Alert archive / North Carolina / River Flood Warnings in 2009
River Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Mar 29, 2009, 5:40 PM EDT for Johnston County, North Carolina. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 5:40 PM EDT (21:40 UTC)
- Expired
- Mar 30, 2009, 10:52 AM EDT
- In force
- 17 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River at Smithfield (SMFN7).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KRAH 292140
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SUN MAR 29 2009
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
THE NEUSE RIVER AT SMITHFIELD HAS CROSSED INTO FLOOD STAGE
AND IS EXPECTED TO CREST LATER TONIGHT.
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC101-300412-
/O.NEW.KRAH.FL.W.0004.090329T2140Z-090330T0412Z/
/SMFN7.1.ER.090329T2100Z.090329T2130Z.090329T2212Z.NO/
540 PM EDT SUN MAR 29 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE NEUSE RIVER AT SMITHFIELD.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM SUNDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION
GALLON TANK AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
NEUSE RIVER
SMITHFIELD 15 15.0 SUN 05 PM 14.5 10.6 8.2 7.4 8.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########
SMITHFIELD: 99.26
$$3 follow-up statements
000
WGUS82 KRAH 300038
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT SUN MAR 29 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
THE NEUSE RIVER AT SMITHFIELD REACHED FLOOD STAGE THIS AFTERNOON
AND IS FORECASTED TO CREST AT 15.1 FEET BEFORE FALLING BELOW FLOOD
STAGE MONDAY.
RAINS OVER THE PAST 48 HOURS HAVE CONTRIBUTED TO THE RISING WATERS.
RECREATIONAL USERS SHOULD REMAIN CAUTIOUS ON MONDAY AS SWIFT CURRENTS
ARE POSSIBLE ALONG WITH FLOATING DEBRIS.
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC101-300555-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-090330T0555Z/
/SMFN7.1.ER.090329T2100Z.090329T2130Z.090329T2355Z.NO/
838 PM EDT SUN MAR 29 2009
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING
CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM SUNDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION
GALLON TANK AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
NEUSE RIVER
SMITHFIELD 15 15.0 SUN 05 PM 14.6 10.9 8.5 7.5 8.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########
SMITHFIELD: 99.26
$$000
WGUS82 KRAH 300219
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 PM EDT SUN MAR 29 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
THE NEUSE RIVER AT SMITHFIELD REACHED FLOOD STAGE THIS AFTERNOON
AND IS FORECASTED TO CREST AT 15.4 FEET BEFORE FALLING BELOW FLOOD
STAGE MONDAY.
RAINS OVER THE PAST 48 HOURS HAVE CONTRIBUTED TO THE RISING WATERS.
RECREATIONAL USERS SHOULD REMAIN CAUTIOUS ON MONDAY AS SWIFT CURRENTS
ARE POSSIBLE ALONG WITH FLOATING DEBRIS.
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC101-301419-
/O.EXT.KRAH.FL.W.0004.000000T0000Z-090330T1525Z/
/SMFN7.1.ER.090329T2100Z.090330T0600Z.090330T0925Z.NO/
1019 PM EDT SUN MAR 29 2009
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM SUNDAY THE STAGE WAS 15.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION
GALLON TANK AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
NEUSE RIVER
SMITHFIELD 15 15.2 SUN 09 PM 14.7 11.1 8.5 7.5 8.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########
SMITHFIELD: 99.26
$$000
WGUS82 KRAH 301452
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 AM EDT MON MAR 30 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
NCC101-301522-
/O.CAN.KRAH.FL.W.0004.000000T0000Z-090330T1525Z/
/SMFN7.1.ER.090329T2100Z.090330T0245Z.090330T0841Z.NO/
1052 AM EDT MON MAR 30 2009
THE FLOOD WARNING IS CANCELLED FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 9:30 AM MONDAY THE STAGE WAS 14.4 FEET.
* FELL BELOW FLOOD STAGE AT 4:41 AM MONDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.4 FEET BY TOMORROW
MORNING.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE ONE MILLION
GALLON TANK AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
NEUSE RIVER
SMITHFIELD 15 14.4 MON 09 AM 10.4 9.7 11.0 11.2 11.2
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Mar 29, 5:30 PM EDT, 10 minutes earlier.
Area forecast discussion, Mar 29, 5:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 530 PM EDT SUN MAR 29 2009 .SYNOPSIS... A COLD FRONT WILL SWEEP ACROSS CAROLINAS EARLY THIS EVENING. AN AREA OF WILL BUILD INTO OUR REGION FROM THE SOUTHWEST TONIGHT AND MONDAY...AND LINGER OVERHEAD ON TUESDAY. AN AREA OF LOW PRESSURE WILL CROSS THE AREA ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM SUNDAY... DRIER AIR HAS OVERSPREAD THE REGION EARLY THIS AFTERNOON WITH CLEAR SKIES IN THE WEST AND FEW TO SCATTERED CU BEING OBSERVED INT HE EAST. SUNSHINE COUPLED WITH STOUT SW FLOW HAS ALLOWED TEMPS TO WARM WELL INTO THE 70S ALONG AND EAST OF THE HIGHWAY 1. IN THE WESTERN AND SOUTHERN PIEDMONT...LOW LEVEL FLOW HAS BEEN ABLE TO TAP INTO COOL POOL RESIDING OVER NORTHERN GA...HOLDING TEMPS IN THE YADKIN RIVER VALLEY IN THE 60S. WIND GUSTS BETWEEN 25-30KTS HAVE BEEN COMMON SINCE 14Z ACROSS THE AREA. AS SURFACE FRONT CROSSES REGION LATE THIS AFTERNOON/EARLY EVENING...WINDS WILL VEER TO A MORE WESTERLY DIRECTION. DUE TO COLD AIR ADVECTION OCCURRING IN THE LOWER LAYERS...EXPECT DECENT MIXING TO OCCUR THIS EVENING WITH GUSTS IN THE 22-28KTS RANGE EXPECTED THROUGH 04Z. MAY SEE A BRIEF PERIOD OF PARTLY TO MOST CLOUDY SKIES THIS EVENING AS SIGNIFICANT VORT MAX (33-36 PER SEC) ROUNDS BASE OF L/W TROUGH OVER OUR REGION. ASSOCIATED MID LEVEL LAPSE RATES WITH THIS FEATURE SHOULD PROVIDE INSTABILITY AND LIFT TO CAUSE AN INCREASE IN CLOUDINESS BUT MOISTURE TOO SHALLOW TO GENERATE PRECIPITATION. EXPECT WINDS TO GRADUALLY SUBSIDE OVERNIGHT AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. MOS GUIDANCE HAS BEEN FAIRLY CONSISTENT THE PAST 3-4 RUNS PROJECTING MIN TEMPS IN THE UPPER 30S NW TO THE LOWER 40S SE. WILL LEAN TOWARD THESE NUMBERS. CAVEAT IS THAT SIGNIFICANT MIXING THROUGH THE OVERNIGHT MAY RESULT IN MIN TEMPS A COUPLE OF DEGREES WARMER. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM SUNDAY... MONDAY...S/W RIDGE ALOFT AND ASSOCIATED SURFACE RIDGE BUILD INTO CENTRAL NC FROM THE SW. DOWNSLOPE COMPONENT TOT EH SURFACE FLOW COUPLED WITH PLENTY OF SUNSHINE SHOULD RESULT IN MAX TEMPS IN THE MID AND UPPER 60S. LEANED TOWARD THE COOLER SIDE OF GUIDANCE AS LOW LEVEL THICKNESSES SUPPORT MAX TEMPS 3-4 DEGREES COOLER. MONDAY NIGHT...SURFACE RIDGE STRETCHES NORTHWEST-SOUTHEAST ACROSS REGION. MOSTLY CLEAR AND NEAR CALM CONDITIONS SHOULD ALLOW FOR EXCELLENT COOLING. LEANED MIN TEMPS ON THE COOL SIDE OF GUIDANCE. TUESDAY INTO TUESDAY NIGHT...SURFACE RIDGE DRIFTS EAST EARLY TUESDAY. THIS WILL CAUSE LOW LEVEL FLOW TO VEER TO A MORE E-SE DIRECTION BY LATE IN THE DAY. MEANWHILE A STRONG JET CROSSING THE MEXICAN/U.S. BORDER WILL INDUCE SURFACE CYCLOGENESIS OVER THE NORTHERN GULF/LOWER MS VALLEY. THIS WEATHER FEATURE WILL LIFT NE...PUSHED ALONG BY MID LEVEL TROUGH THAT TAKES ON A NEGATIVE TILT TUESDAY NIGHT INTO WEDNESDAY. APPROACH OF THIS SYSTEM FROM THE SW WILL INCREASE CLOUDINESS OVER CENTRAL NC FROM THE SW LATE TUESDAY/TUESDAY EVENING WITH RAIN THREAT INCREASING AFTER 06Z WED AS ISENTROPIC LIFT INCREASES...MAINLY WEST OF HIGHWAY 1. TRIMMED BACK POPS FROM TUESDAY EVENING BUT MAINTAINED POPS BEYOND 06Z. WEDNESDAY...EXPECT DECENT SHOT AT PRECIP WEDNESDAY MORNING/EARLY AFTERNOON AHEAD OF NEGATIVE TILT TROUGH. KINEMATICS VERY IMPRESSIVE WITH DECENT LOW LEVEL TURNING AND WINDS QUITE STRONG WITH 45-50KTS LOW LEVEL JET OVER THE REGION IN THE MORNING. HOWEVER...LOW LEVEL INSTABILITY VIRTUALLY NON-EXISTENT. 850-500MB LAPSE RATES 6-6.25 C/KM WED. INCREASED POPS TO LIKELY OVER THE AREA. TEMPS WED DEPENDENT UPON EXTENT OF CLOUD COVERAGE AND STRENGTH OF LOW LEVEL SLY FLOW. WEDNESDAY NIGHT...MODELS GENERALLY AGREE THAT WESTERLY FLOW BEHIND EXITING S/W WILL USHER DRIER AIR INTO REGION BY LATE WEDNESDAY/WEDNESDAY EVENING. WILL GO WITH A DRY FORECAST WED NIGHT WITH CLEARING SKIES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 215 PM SUNDAY... UNSETTLED WEATHER IS EXPECTED TO CONTINUE IN THE MEDIUM RANGE PORTION OF THE FORECAST. AT THE START OF THIS PERIOD... HIGH PRESSURE AT THE SURFACE AND SUBSIDENCE BEHIND THE EXITING S/W THROUGH WILL PRODUCE A QUIET AND PLEASANT DAY ACROSS THE AREA ON THURSDAY. TEMPERATURES ARE EXPECT TO REMAIN MILD... AS MID AND UPPER LEVEL FLOW BEHIND THE S/W REMAINS WEST-SOUTHWEST. THUS... EXPECT HIGH TEMPS ON THURSDAY TO TOP OUT IN THE UPPER 60S TO LOWER 70S. HOWEVER... THINGS WILL QUICKLY CHANGE ON THURSDAY EVENING INTO FRIDAY MORNING AS S/W ENERGY TRAVELS THROUGH THE L/W TROUGH CENTERED OVER THE CENTRAL U.S. DURING THIS TIME. THE S/W IS FORECAST TO DEEPEN AND DEVELOP INTO A CLOSED CUTOFF LOW OVER SOUTHERN PLAINS ON THURSDAY... AND LIFT TO THE NORTHEAST TRACKING ALONG OR JUST TO THE WEST OF THE APPALACHIAN MOUNTAINS AND INTO THE EASTERN GREAT LAKES REGION BY 00Z SATURDAY. THIS WILL ALLOW A DEEPENING SURFACE LOW TO LIFT A WARM FRONT THROUGH OUR AREA ON THURSDAY NIGHT AND SEND A TRAILING COLD FRONT THROUGH OUR AREA ON FRIDAY. WITH MODEL GUIDANCE IN FAIRLY GOOD AGREEMENT...WILL CONTINUE TO ADVERTISE CHANCE POPS FOR NOW. HIGH PRESSURE AT THE SURFACE BUILDS INTO THE AREA FROM THE WEST LATE FRIDAY WITH CLEARING BY FRIDAY EVENING AND MOSTLY SUNNY FOR SATURDAY. WE WILL STILL REMAIN SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR FOR FRIDAY AND SATURDAY. THUS... EXPECT HIGH FOR FRIDAY AND SATURDAY TO BE IN THE UPPER 60S NORTHWEST... TO LOWER TO MID 70S ELSEWHERE. WITH LOWS SATURDAY AND SUNDAY MORNING EXPECTED TO BE IN THE UPPER 40S TO LOWER 50S. ANOTHER DEEP UPPER LEVEL THROUGH IS PROGGED TO DIG SOUTH AND INTO THE CENTRAL US BY SUNDAY MORNING. THIS WILL ALLOW MOISTURE TO FILTER BACK INTO THE AREA ON SUNDAY AFTERNOON. HOWEVER... AT THIS TIME WILL WILL KEEP THE FORECAST DRY... GIVEN WE ARE STILL 7 DAYS OUT AND THE ENERGY ASSOCIATED IN THE UPPER LEVELS OF THE ATMOSPHERE ARE JUST EAST OF JAPAN CURRENTLY. HIGH SUNDAY SHOULD GENERALLY BE IN THE LOW TO MID 70S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 530 PM SUNDAY... VFR CONDITIONS EXPECT THROUGH THE TAF FORECAST PERIOD. THOUGH CONDITIONS STILL EXPECTED TO REMAIN VFR... HAVE AMENDED GSO... INT.. AND RDU TAFS TO INCLUDE A PERIOD OF BKN-OVC 5-6 THSD FT STRATOCUMULUS ATTENDANT THE PASSAGE OF A STRONG BUT RELATIVELY MOISTURE-STARVED TROUGH ALOFT AND REINFORCING SFC COLD FRONT THIS AFTERNOON AND EVENING (FROM 21Z AT TRIAD TERMINALS THROUGH 00-02Z AT RDU). SOME SPRINKLES OR VIRGA MAY ALSO ACCOMPANY THE PASSING FRONT... WHICH COULD CAUSE INCREASED TURBULENCE/DOWNWARD FORCE FOR AIRCRAFT FLYING BELOW THE AFOREMENTIONED CLOUD BASES... OWING TO THE EVAPORATION OF LIGHT PRECIPITATION INTO THE VERY DRY BOUNDARY LAYER. STRONG SOUTHWESTERLY WINDS THIS AFTERNOON WILL DECREASE AS THE SUNSETS AND MIXING ENDS. HOWEVER... WE WILL STILL REMAIN MIXED... WITH WINDS BECOME WESTERLY AND REMAINING AOA 10 KTS AS THE SURFACE GRADIENT REMAINS TIGHT... AS A SURFACE TROUGH/DRY COLD FRONT AND UPPER LEVEL TROUGH SWING THROUGH THE AREA THIS EVENING. CLOUDS MAY BRIEFLY BECOME SCATTERED THIS EVENING AROUND 4 TO 6 KFT AS THE UPPER LEVEL TROUGH AXIS SWINGS THROUGH... BEFORE CLEARING BY MIDNIGHT. MECHANICAL TURBULENCE WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS AS WELL... BEFORE WINDS ALOFT BEGIN TO DECREASE BY DAYBREAK MONDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA ON MONDAY PROVIDING THE AREA WITH PLEASANT WEATHER. VFR CONDITIONS ARE EXPECTED TO CONTINUE MONDAY AFTERNOON THROUGH TUESDAY MORNING. AVIATION WEATHER CONDITIONS WILL BEGIN TO DETERIORATE LATE TUESDAY OR TUESDAY NIGHT AS ANOTHER STORM SYSTEM APPROACHES FROM THE SOUTH. THIS SYSTEM IS EXPECTED TO BRING MVFR TO IFR CONDITIONS TUESDAY NIGHT THROUGH WEDNESDAY. MVFR CONDITIONS WILL RETURN BY THURSDAY AFTERNOON... BEFORE ANOTHER SYSTEM MOVES INTO THE AREA ON THURSDAY NIGHT... WHICH WILL AGAIN PROVIDE US WITH ADVERSE AVIATION CONDITIONS... THURSDAY NIGHT THROUGH FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...BSD AVIATION...MWS/BSD
Hazardous weather outlook, Mar 29, 9:08 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 908 AM EDT SUN MAR 29 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 908 AM EDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM CROSSING THE OHIO VALLEY AND LOWER GREAT LAKES WILL CAUSE WINDY CONDITIONS ACROSS CENTRAL NORTH CAROLINA TODAY. SOUTHWEST WINDS AROUND 20 MPH WILL OCCUR WITH FREQUENT GUSTS UP TO 35 MPH EXPECTED. THESE WINDS COUPLED WITH THE SATURATED TOP SOIL FROM RECENT RAIN WILL TOPPLE A FEW SHALLOW ROOTED TREES ACROSS THE REGION. SPORADIC POWER OUTAGES MAY ALSO OCCUR. THE WINDS ARE EXPECTED TO BE STRONGEST BETWEEN 11 AM AND 8 PM. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:39 PM EDT | Tornado Warning | RAH | Sampson | 51 min |
| Mar 28, 9:48 PM EDT | Tornado Warning | RAH | Sampson | 42 min |
Nearby
River Flood Warnings in North Carolina, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.